MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRANSEND; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION TRANSEND; WIRE, GUIDE, CATHETER
Model Number 81735
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that guidewire coating peeled off.The target lesion was located in the liver.A 135 cm transend guidewire was selected for use.During preparation, the physician attempted to shape the distal tip 3-4 times and noted that the coating peeled off.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The unit returned has wire tip kinked, as part of overall visual revision.The device returned together with a torque device.The distal tip of the guidewire was found kinked.The guidewire body showed three kinked sections located approximately at 96.5 cm, 98 cm and 104 cm from the proximal end.The guidewire body did not show some damages on the coating, no peeled sections were found on the guidewire; the polymer tip was in good condition.No more damages were found in the device.The outer diameter of the distal tip, middle and proximal sections of the device are within specifications.
 
Event or Problem Description
It was reported that guidewire coating peeled off.The target lesion was located in the liver.A 135cm transend guidewire was selected for use.During preparation, the physician attempted to shape the distal tip 3-4 times and noted that the coating peeled off.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.

Brand Name
TRANSEND
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8776145
Report Number2134265-2019-07988
Device Sequence Number19290733
Product Code DQX
UDI-Device Identifier08714729326274
UDI-Public08714729326274
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K941710
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2021
Device Model Number81735
Device Catalogue Number81735
Device Lot Number0023239935
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2019
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1